Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Witt equivalence classes of quartic number fields

Authors: Stanislav Jakubec and František Marko
Journal: Math. Comp. 58 (1992), 355-368
MSC: Primary 11E81; Secondary 11E08, 11E12, 11R16
MathSciNet review: 1094952
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It has recently been established that there are exactly seven Witt equivalence classes of quadratic number fields, and then all quadratic and cubic number fields have been classified with respect to Witt equivalence. In this paper we have classified number fields of degree four. Using this classification, we have proved the Conjecture of Szymiczek about the representability of Witt equivalence classes by quadratic extensions of quadratic fields.

References [Enhancements On Off] (What's this?)

  • [1] Z. I. Borevič and I. R. Šafarevič, Number theory, 3rd rev. ed., Nauka, Moscow, 1985. (Russian)
  • [2] Algebraic number theory, Proceedings of an instructional conference organized by the London Mathematical Society (a NATO Advanced Study Institute) with the support of the International Mathematical Union. Edited by J. W. S. Cassels and A. Fröhlich, Academic Press, London; Thompson Book Co., Inc., Washington, D.C., 1967. MR 0215665
  • [3] B. N. Delone and D. K. Faddeev, Theory of Irrationalities of Third Degree, Acad. Sci. URSS. Trav. Inst. Math. Stekloff, 11 (1940), 340 (Russian). MR 0004269
  • [4] R. Fricke, Lehrbuch der Algebra, Vol. I, Vieweg, Braunschweig, 1924.
  • [5] Władysław Narkiewicz, Elementary and analytic theory of algebraic numbers, PWN—Polish Scientific Publishers, Warsaw, 1974. Monografie Matematyczne, Tom 57. MR 0347767
  • [6] K. Petr, Bases of integers in algebraic number fields, Časopis Pěst. Mat. Fys. 5 (1935), 62-72. (Czech)
  • [7] Kazimierz Szymiczek, Witt equivalence of global fields, Comm. Algebra 19 (1991), no. 4, 1125–1149. MR 1102331,

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11E81, 11E08, 11E12, 11R16

Retrieve articles in all journals with MSC: 11E81, 11E08, 11E12, 11R16

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society